Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Elevated Total Protein S Antigen

01/11/2011

Question:

I was dx with a DVT of my leg 2/10. Was on coumadin for 6 months. I had clotting studies in 12/10 6 weeks after being off of coumadin. My total protein S antigen is elevated. Is this clinically significant, is there any treatment? Do I need evaluation by hematologist?

Answer:

An elevated Protein S level is of no clinical significance. A low level can be associated with an increased risk for venous thrombosis, but not a high level. If you have more specific questions regarding your specific case, I would encourage you to meet with a Hematologist in your area. 

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Spero R Cataland, MD Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University